[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.50.247. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Views 219
Citations 0
Observation
December 2016

Ocular Chemical Injury Secondary to Electronic Cigarette Liquid Misuse

Author Affiliations
  • 1Tennent Institute of Ophthalmology, Gartnavel General Hospital, Glasgow, Scotland
JAMA Ophthalmol. 2016;134(12):1443. doi:10.1001/jamaophthalmol.2016.3651

The use of electronic cigarettes (ECs) in smoking cessation continues to increase rapidly since their introduction in 2006.1 Electronic cigarettes are electronic devices that heat a liquid into an aerosol for inhalation. These liquids usually contain propylene glycol and glycerol, with or without nicotine and flavorings, and are stored in disposable or refillable cartridges.1 We report a case of a mild ocular chemical injury caused by inadvertent administration of EC liquid to the eye.

First Page Preview View Large
First page PDF preview
First page PDF preview
×